Glasnik Matematicki, Vol. 46, No. 2 (2011), 339-349.

IDENTITIES WITH DERIVATIONS IN RINGS

Ajda Fošner, Maja Fošner and Joso Vukman

Faculty of Management, University of Primorska, Cankarjeva 5, 6104 Koper, Slovenia
e-mail: ajda.fosner@fm-kp.si

Faculty of Logistics, University of Maribor, Mariborska cesta 7, 3000 Celje, Slovenia
e-mail: maja.fosner@uni-mb.si

Department of Mathematics and Computer Science, Faculty of Natural Sciences and Mathematics, University of Maribor, Koroška cesta 160, 2000 Maribor, Slovenia
e-mail: joso.vukman@uni-mb.si


Abstract.   In this paper we investigate identities with derivations in rings. We prove, for example the following result. Let m ≥ 1,n ≥ 1 be some fixed integers and let R be a 6nm2(2m+n-3)!-torsion free semiprime ring. Suppose there exists a derivation D:R → R satisfying the relation [[D(xm),xn] ,D(xm)]=0 for all x in R. In this case D maps R into its center.

2000 Mathematics Subject Classification.   16N60.

Key words and phrases.   Prime ring, semiprime ring, derivation.


Full text (PDF) (access from subscribing institutions only)

DOI: 10.3336/gm.46.2.06


References:

  1. K. I. Beidar, W. S. Martindale III and A. V. Mikhalev, Rings with generalized identities, Marcel Dekker Inc., New York, 1996.
    MathSciNet    

  2. M. Brešar, Jordan derivations on semiprime rings, Proc. Amer. Math. Soc. 104 (1988), 1003-1006.
    MathSciNet     CrossRef

  3. C. L. Chuang, On compositions of derivations of prime rings, Proc. Amer. Math. Soc. 108 (1990), 647-652.
    MathSciNet     CrossRef

  4. Q. Deng and H. E. Bell, On derivations and commutativity in semiprime rings, Commun. Algebra 23 (1995), 3705-3713.
    MathSciNet     CrossRef

  5. A. Fošner, M. Fošner and J. Vukman, An identity with derivations on rings and Banach algebras, Demonstratio Math. XLI (2008), 525-530.
    MathSciNet    

  6. T. K. Lee, Semiprime rings with differential identities, Bull. Inst. Math. Acad. Sinica 20 (1992), 27-38.
    MathSciNet    

  7. E. C. Posner, Derivations in prime rings, Proc. Amer. Math. Soc. 8 (1957), 1093-1100.
    MathSciNet     CrossRef

  8. J. Vukman, Derivations on semiprime rings, Bull. Austral. Math. Soc. 53 (1996), 353-359.
    MathSciNet     CrossRef

  9. J. Vukman, Identities with derivations on rings and Banach algebras, Glas. Mat. Ser. III 40(60) (2005), 189-199.
    MathSciNet     CrossRef

Glasnik Matematicki Home Page